Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Done surgical abortion a week ago, have intermittent cramps and bleeding. How long will this last?

I had a surgical abortion 8 days ago and around day 3 I started to have cramps . I have been bleeding light since the procedure. It lightens up and then comes back. The cramps have been worse the last 3 days and I notice when the cramps get worse that is when the bleeding comes back. How long will the bleeding and cramps last? I was 7 weeks and 1 day according to the ultra sound done before the procedure. Is this normal? Should I be worried?
Asked On : Thu, 31 Jan 2013
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
OBGYN 's  Response
Mar 2016
Post surgical abortion, mild cramp and light bleeding is quite common & normal thing. It lasts max 7-10 days and after that, it becomes normalize as previous. So, you need not to be worried.
Next 1-2 cycles may be irregular due to hormonal imbalance. Take some anti spasmodic medication to get relief from abdominal cramp.
Avoid stress, take healthy diet with iron supplements, use some contraceptive method to avoid unwanted pregnancy and maintain personal hygiene.
Be well and take care.
Answered: Fri, 1 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor